Oneida County Sheriff’s Department warns the public of accidental overdose
A recent death in Newbold involving a potential overdose of a controlled substance has prompted the Oneida County Sheriff’s Department to issue a warning about the possibility of accidental overdoses among drug users.
While the Oneida County Medical Examiner is still investigating Tuesday’s death, items found at the scene suggest an accidental overdose situation. According to the sheriff’s department Facebook page, these types of deaths are becoming increasingly more prevalent in the area. In Oneida County, officials are seeing controlled substances, like heroine, being cut with fentanyl. This combination can result in accidental overdose since fentanyl is dangerous even at a low dose, and it is impossible for a drug user to determine the concentration of any illicit substance.
The sheriff’s department is urging the public to report any suspicious activity. Anyone finding an unknown white powder in an abnormal place, used syringes or any other drug paraphernalia should not handle these items but rather report it immediately to law enforcement. In addition, any information regarding Tuesday’s death in Newbold should be given to Captain Terri Hook at the Oneida County Sheriff’s Department at 715-361-5150.